Hi Gator, I read through the first posts and skimmed through as much as I could, I have been diagnosed with basilar migraines and told by 3 neuros that I have "run out of medications to try" which I don't believe. Over the past two years I have tried 5 medications, 2 of which put me in hospital. It sounds like you may have experienced a withdrawal reaction to the last one you were on. Be persistent with yourself - keep a diary, keep track of what you eat and EXACTLY what you do around your headaches, whether it be lighting candles, walking up the stairs rigorously, eating chocolate, sleeping in, not sleeping enough, arguing with someone; these are all headache triggers.
Avoiding your personal worse triggers is key in reducing medication. My disease is disabling. I have woken up blind, the room flips upside down at will on me, and constant nausea attacks at any time. Valproic acid worked beautifully for me, as I saw you mentioned it had nasty side effects for you, it did for me too but I had minimal headaches, it was awesome in that sense. Except I gained 20 pounds, and was vomiting every other day, I still wonder if I should say screw it and take the side effects but my doctor does not think it is worth it, she does not live in my head every day though. Anyway, enough with my rambling, my last try with this neurologist (I live in Canada, it takes a 6 months-1 year to see a new neurologist) is gabapentin and botox, I am tapering off topamax, spent 3 months on it and it gave me severe speech problems and limb numbness, it did not improve the headaches or migraines on any level. Best of Luck!!
Post Edited (missi182) : 10/24/2011 7:02:19 PM (GMT-6)